MAUDE Adverse Event Report: CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451532H0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal portion at the curve of a 5f 100 cm tempo coronary guiding catheter was observed to have a crack upon opening the package and subsequently broke when examined.The device was not used, and another tempo product was selected.There was no reported patient injury.The nurse and physician noted that the catheter felt very dry, and similar findings were observed with three catheters from two different batches, while a catheter from another batch was found to be intact.The products were properly stored and opened in sterile field.No device damage was observed prior to opening the package, and no difficulty was encountered in removing the device from its sterile packaging.The device was prepped according to the instructions for use (ifu), and no issues were experienced during preparation.Two images were provided showing a crack at the distal portion of the catheter.The devices will be returned for evaluation.
 
Event or Problem Description
As reported, the distal portion at the curve of a 5f 100 cm tempo coronary guiding catheter was observed to have a crack upon opening the package and subsequently broke when examined.The device was not used, and another tempo product was selected.There was no reported patient injury.The nurse and physician noted that the catheter felt very dry, and similar findings were observed with three catheters from two different batches, while a catheter from another batch was found to be intact.The products were properly stored and opened in sterile field.No device damage was observed prior to opening the package, and no difficulty was encountered in removing the device from its sterile packaging.The device was prepped according to the instructions for use (ifu), and no issues were experienced during preparation.Two images were provided showing a crack at the distal portion of the catheter.The devices were returned for evaluation.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the distal portion at the curve of a 5f 100 cm tempo coronary guiding catheter was observed to have a crack upon opening the package and subsequently broke when examined.The device was not used, and another tempo product was selected.There was no reported patient injury.The nurse and physician noted that the catheter felt very dry, and similar findings were observed with three catheters from two different batches, while a catheter from another batch was found to be intact.The products were properly stored and opened in sterile field.No device damage was observed prior to opening the package, and no difficulty was encountered in removing the device from its sterile packaging.The device was prepped according to the instructions for use (ifu), and no issues were experienced during preparation.Two images were provided showing a crack at the distal portion of the catheter.Three devices were returned and evaluated under complaints (b)(4) through (b)(4) a catheter was reviewed based on two photographs attached for evaluation.The images show a longitudinal crack at the distal curved portion of the catheter shaft, located along the outer radius of the curve.No additional structural damage beyond the observed crack could be confirmed from the photographs alone.The images do not allow assessment of the internal material integrity or evaluation of any potential manufacturing factors that may have contributed to the event.Based on the reported information, the device fractured upon light handling prior to use, and no patient injury occurred.The root cause of the crack cannot be determined from the photographs and reported information alone.A non-sterile cath tempo 5f sim 3 100cm device involved in the reported complaint was subsequently returned for investigation.Visual inspection showed that the unit presented a severely cracked condition along the catheter body, with extensive cracking distributed throughout its full length.During the visual inspection, the strain relief was received complete and was also inspected, and no damage was observed in this area.No additional anomalies were detected during the visual examination.Dimensional evaluation of the internal and external diameters could not be performed because the severely cracked condition throughout the catheter body prevented accurate measurement.High magnification analysis was performed to verify the condition previously identified during the visual analysis of the catheter body and to further assess the strain relief and hub.On closer examination, the catheter body exhibited a severely cracked condition with extensive cracking noted along its length, consistent with the visual findings.The strain relief was also evaluated under magnification, and no abnormal conditions or damage were observed.Additionally, the hub presented small scratches, and no additional anomalies were detected during the microscopic examination.The received unit presented conditions related to degradation.During the product evaluation of the reported complaint, it was confirmed that the catheter body presented a severely cracked condition characterized by multiple cracks distributed extensively along its full length.Additionally, dimensional evaluation could not be performed due to the overall cracked condition of the catheter body.Microscopic evaluation confirmed the cracking previously identified during visual inspection, and the hub presented small scratches while the strain relief did not present any abnormal conditions.It was determined that this issue required escalation, and a quality alert was issued to all pertinent personnel to ensure awareness and appropriate follow-up.The reported ¿brite tip/distal tip ¿ cracked¿ was not seen on the returned devices.However, the malfunctions ¿catheter (body/shaft) ¿ degradation¿ and ¿brite tip/distal tip ¿ cracked¿ were seen on the device evaluated under complaint (b)(4).The exact cause of the degradation could not be determined.Users are trained to inspect products for signs of damage prior to and during use, and any product showing damage is not to be used.The product labeling includes information for safety intended to make users aware of such risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not expose to organic solvents.¿ while this guidance mitigates risks associated with storage and handling, it does not eliminate the potential for degradation.An investigation is ongoing to further evaluate degradation.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014 2802
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key24200982
Report Number9616099-2026-00151
Device Sequence Number9809807
Product Code DQO
UDI-Device Identifier10705032008600
UDI-Public(01)10705032008600(17)260228(10)18194242
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number451532H0
Device Lot Number18194242
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2026
Supplement Date Received by Manufacturer02/10/2026
03/30/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/11/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown